Alert archive / Michigan / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 13, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Jul 24, 2019, 4:27 PM CDT for Menominee County, Michigan. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2019, 4:27 PM CDT (21:27 UTC)
- Expired
- Jul 24, 2019, 5:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Marquette, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Menominee County, MI
The radar
The Green Bay radar (KGRB), 108 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1485 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
747
WUUS53 KMQT 242127
SVRMQT
MIC109-242200-
/O.NEW.KMQT.SV.W.0013.190724T2127Z-190724T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Marquette MI
427 PM CDT Wed Jul 24 2019
The National Weather Service in Marquette has issued a
* Severe Thunderstorm Warning for...
Southeastern Menominee County in south central Upper Michigan...
* Until 500 PM CDT.
* At 427 PM CDT, a severe thunderstorm was located near Cedar River,
or 24 miles north of Menominee, moving southwest at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Stephenson, Cedar River, Daggett, Arthur Bay, Wallace, Ingalls,
Wells State Park and Carbondale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4530 8769 4534 8765 4539 8768 4556 8751
4547 8729 4541 8732 4540 8736 4529 8744
4523 8751
TIME...MOT...LOC 2127Z 029DEG 13KT 4545 8746
HAIL...1.00IN
WIND...60MPH
$$
RJC2 follow-up statements
560
WWUS53 KMQT 242141
SVSMQT
Severe Weather Statement
National Weather Service Marquette MI
441 PM CDT Wed Jul 24 2019
MIC109-242200-
/O.CON.KMQT.SV.W.0013.000000T0000Z-190724T2200Z/
Menominee MI-
441 PM CDT Wed Jul 24 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTHEASTERN MENOMINEE COUNTY...
At 441 PM CDT, a severe thunderstorm was located near Cedar River, or
20 miles northeast of Menominee, moving south at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Stephenson, Cedar River, Arthur Bay, Wallace, Ingalls, Wells State
Park and Carbondale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4530 8769 4534 8765 4539 8768 4545 8757
4544 8731 4541 8732 4540 8736 4529 8744
4523 8751
TIME...MOT...LOC 2141Z 022DEG 13KT 4538 8745
HAIL...1.00IN
WIND...60MPH
$$
RJC676
WWUS53 KMQT 242201
SVSMQT
Severe Weather Statement
National Weather Service Marquette MI
501 PM CDT Wed Jul 24 2019
MIC109-242210-
/O.EXP.KMQT.SV.W.0013.000000T0000Z-190724T2200Z/
Menominee MI-
501 PM CDT Wed Jul 24 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MENOMINEE COUNTY
HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire. However, small
hail and wind gusts to 50 mph remain possible with this storm.
Please see the new Special Weather Statement on this storm for more
information.
LAT...LON 4530 8769 4534 8765 4539 8768 4545 8757
4544 8731 4541 8732 4540 8736 4529 8744
4523 8751
TIME...MOT...LOC 2200Z 029DEG 13KT 4533 8749
$$
RJCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 2:49 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jul 24, 2:49 PM CDT, 1 hour 38 minutes before
Area Forecast Discussion National Weather Service Marquette MI 349 PM EDT Wed Jul 24 2019 .SHORT TERM...(This evening through Thursday) Issued at 215 PM EDT WED JUL 24 2019 Upper air pattern consists of a deep 500 mb trough across the eastern half of the U.S. and a ridge across the Rockies and plains states. There is also a shortwave in the Canadian Rockies which heads east into the Canadian prairies on Thu. Still looks like there could be some lake breeze convection this afternoon with lake breeze convergence and kept in chance pops for this reason as airmass will be unstable enough to pop off some convection. With loss of heating in the evening, this should come to an end and then quiet weather for the rest of the forecast period. Overall, very little change was made to the going forecast. .LONG TERM...(Thursday night through Wednesday) Issued at 349 PM EDT WED JUL 24 2019 As the ridge shifts to the east and the pressure gradient begins to tighten Thursday evening, the long-advertised southerly to southwesterly gusts will begin to pick up. Given the good gradient flow, will likely see winds and gusts stay up all night and become blustery in the downslope areas around the Porkies, Marquette, and Grand Marais. Would not be surprised to see even 25 or 30 mph gusts overnight in these areas. This tight pressure gradient will persist and even increase Friday and Friday night as the closed upper low over the Canadian Prairies pushes into Ontario. Therefore, will continue to see blustery SW winds through this period and into Saturday morning. Even without good mixing, will probably still see gusts to 30+ mph Friday both on land and on the water. Some showers and storms look possible Thursday night into Friday as well with moisture convergence increasing and perhaps a subtle much lower amplitude mid-level short wave out ahead of the main system. However, with the stronger forcing slower to arrive, expect that these showers/storms will initially stay confined to the western arm of Lake Superior and then spread across the Keweenaw and western half of the U.P. early Friday. By Friday afternoon, could be one of those days where we get the sort of "effective dry line" between more mixing over the west and higher dews off Lake Michigan east become the focus for new development in the afternoon. Deep layer shear could be sufficient for storm organization over these areas once daytime heating allows enough instability to build, but overall the CAPE/shear combo looks to be on the low end wrt severe storm potential at this point. As the cold front pushes in from the west late Friday night and the gradient tightens further, the strongest winds may actually be Friday night, especially in the aforementioned downslpoe areas. The front then lingers near Lake Superior Saturday, could see some more showers and storms Saturday. Will also see gusts continue Saturday, though not as strong as Friday and Friday night. By Sunday, models want to bring another short wave up out of the Mississippi Valley, but are slower today then yesterday. Have kept chance POPs in Sunday but took them down a touch over NBM init. Moisture convergence increases further Sunday evening ahead of the next (stronger) cold front that right now should move across Upper Michigan Monday. Right now the timing does not look to support strong/severe storms as the front will pass through too early in the day, but being still several days out we'll want to continue to watch that. Once the front clears, Tuesday and Wednesday look dry with near normal high temps. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1223 PM EDT WED JUL 24 2019 VFR conditions will prevail over the next 24-hours. && .MARINE...(For the 4 PM Lake Superior forecast issuance) Issued at 215 PM EDT WED JUL 24 2019 Winds below 20 knots are expected through Thu. The approach of a surface trough Thursday night through Friday night, will result in winds becoming southwesterly and gusting upwards of 25 to 30 knots. These would be the strongest winds in the forecast period. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...07 LONG TERM...RJC AVIATION...07 MARINE...07
Hazardous weather outlook, Jul 24, 3:25 PM CDT, 1 hour 2 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 425 PM EDT Wed Jul 24 2019 MIZ001>007-009>014-084-085-252030- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 425 PM EDT Wed Jul 24 2019 /325 PM CDT Wed Jul 24 2019/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Tonight Scattered thunderstorms are expected across central Upper Michigan this evening. An isolated strong wind gust is possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A high swim risk is expected for the Lake Michigan beaches of Schoolcraft County Friday and Saturday. Thunderstorms are possible late Thursday night through Friday night and again Sunday through Monday. Waves on Lake Michigan may cause minor lakeshore flooding of low- lying areas Friday and Friday night. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-252030- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 425 PM EDT Wed Jul 24 2019 /325 PM CDT Wed Jul 24 2019/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorms are possible across western parts of the lake Thursday night, then across the lake Friday and Friday night. A few thunderstorms are possible Saturday over the eastern lake near the shore. Thunderstorms are again possible across the lake Sunday and Sunday night. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-252030- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 425 PM EDT Wed Jul 24 2019 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight Scattered thunderstorms are expected this evening. An isolated strong wind gust is possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorms are possible Friday and Friday night and again Sunday through Monday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. RJC
In the hours before
Special weather statement, Jul 24, 3:41 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Marquette MI
441 PM EDT Wed Jul 24 2019
MIZ011>013-242145-
Delta MI-Menominee MI-Dickinson MI-
441 PM EDT Wed Jul 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR DICKINSON...SOUTHWESTERN DELTA
AND MENOMINEE COUNTIES UNTIL 545 PM EDT/445 PM CDT/...
At 441 PM EDT/341 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Channing to 9 miles
south of Escanaba. Movement was southwest at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Iron Mountain, Kingsford, Norway, Stephenson, Felch, Powers, La
Branche, Channing, Cedar River, Hermansville, Foster City, Bagley,
Ford River, Wilson, Spalding, Niagara, Bark River, Nadeau, Sagola and
Aurora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4547 8781 4556 8783 4559 8778 4565 8783
4568 8778 4571 8781 4576 8798 4579 8800
4578 8809 4581 8814 4587 8807 4593 8812
4615 8812 4622 8808 4561 8693 4562 8706
4558 8712 4541 8726 4541 8735 4527 8747
TIME...MOT...LOC 2041Z 044DEG 18KT 4617 8807 4561 8706
RJCThe office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 3:34 PM CDT | Special Marine Warning | MQT | 41 min | |
| Jul 24, 3:41 PM CDT | Special Weather Statement | MQT | Dickinson, Menominee | 64 min |
| Jul 24, 4:13 PM CDT | Special Marine Warning | MQT | 35 min | |
| Jul 24, 4:37 PM CDT | Special Weather Statement | MQT | Menominee | 38 min |
| Jul 24, 4:57 PM CDT | Special Weather Statement | MQT | Menominee | 63 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.